Texas, 2023

Wildfire in Texas, December 4, 2023

December 4, 2023 · NWS AMA · 1 event in 1 county or zone

A fire burned 2000 Acres northwest of Miami. Minimal information was provided with a cause being unknown.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A fire burned 2000 Acres northwest of Miami. Minimal information was provided with a cause being unknown. Map data suggests this was near the Intersect Power fire and may very well be connected to that same wildfire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Dec 4, 1:32 PM CST, 2 hours 19 minutes earlier.

Area forecast discussion, Dec 4, 1:32 PM CST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
132 PM CST Mon Dec 4 2023

...New SHORT TERM, LONG TERM...

.SHORT TERM ...
(This evening through Tuesday night)
Issued at 131 PM CST Mon Dec 4 2023

Upper level trough exiting to the east with northwest flow
dominating from early to mid week. There will be a little
disturbance embedded in the northwest flow will kick a weak cold
front through tonight. Not much wind behind the front nor will we
see much of temperature impacts tomorrow morning or afternoon.
Morning lows still expected to be in the 20s to lower 30s and
afternoon highs on Tuesday around 60. Given the clear skies
tonight and lighter winds by the morning, early morning frost
looks favorable.

As we move into Wednesday highs will start to climb into the mid
60s to near 70. As the ridge centers over central plains. There's
a little wave progged to approach from the western flank of the
ridge, and that will transition to a more zonal flow with some
breezy winds and drier conditions. This may trigger some elevated
Fire Weather concerns.

Weber

&&

.LONG TERM ...
(Wednesday through next Sunday)
Issued at 131 PM CST Mon Dec 4 2023

Wednesday through Thursday is shaping up to be a period of dry
weather for the panhandles as a broad ridge sits across the Great
Plains. A weak trough in the flow looks to cross the southern
plains late on Wednesday and early Thursday. This is expected to
cause robust SW winds across the panhandles with gusts currently
favored in the 30s mph range. Temperatures under this ridge will
be rising with highs in the 60s Wednesday and then 70s by
Thursday.

Friday will see a pattern shift as the ridge departs and a trough
moves into the region. This trough will drag a cold front across
the panhandles most likely during the late afternoon to evening
hours. The front itself is looking to be a dry front with not much
in the way of precipitation. However following it passage some
moisture does look to enter the panhandles which can lead to
showers. Since these will occur in the cold air behind the front
and going into the overnight hours snowfall may occur. That being
said the amount of moisture currently is trending low so
accumulations are expected to minimal. This can change if
additional moisture does manage to sneak it way across the
panhandles by the odds are low.

Saturday and Sunday are favoring drier conditions as the small
amount of moisture moves out of the panhandles with a <10% chance
of further showers activity. The colder air settling across the
panhandles will cause the temperatures to fall roughly 15 to 20
degrees with highs on Saturday expected to be mainly in the 40s to
low 50s.

&&

.AVIATION...
(18Z TAFS)
Issued at 1155 AM CST Mon Dec 4 2023

VFR conditions will prevail at all TAF sites over the next 24
hours with gusty south southwest winds 20-25kts through about 20z
shifting northerly about 10-15kts thereafter. No cig issues, as
skies will gradually clear.

Weber

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                29  59  34  67 /   0   0   0   0
Beaver OK                  27  59  32  68 /   0   0   0   0
Boise City OK              25  60  32  67 /   0   0   0   0
Borger TX                  29  61  34  70 /   0   0   0   0
Boys Ranch TX              27  59  28  69 /   0   0   0   0
Canyon TX                  29  60  32  67 /   0   0   0   0
Clarendon TX               35  61  34  67 /   0   0   0   0
Dalhart TX                 24  58  28  65 /   0   0   0   0
Guymon OK                  26  61  30  69 /   0   0   0   0
Hereford TX                29  61  31  67 /   0   0   0   0
Lipscomb TX                29  59  33  68 /   0   0   0   0
Pampa TX                   30  58  35  67 /   0   0   0   0
Shamrock TX                32  61  33  65 /   0   0   0   0
Wellington TX              34  61  33  65 /   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...89
LONG TERM....89
AVIATION...89
Hazardous weather outlook, Dec 4, 1:31 PM CST, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
131 PM CST Mon Dec 4 2023

OKZ001>003-TXZ001>020-317-050745-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
131 PM CST Mon Dec 4 2023

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Roberts

When
December 4, 3:51 PM CST to 7:51 PM CST
Where
Roberts forecast zone
Reported by
Park/Forest Service
Coordinates
35.839, -100.813 (the zone’s center; the record gives no point)

Report via Texas A&M Forest Service.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2023Every state in 2023This day in weather historyWarnings in Texas, December 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1154324.